Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 84, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 29, 2021, 11:45 AM EDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 11:45 AM EDT (15:45 UTC)
- Expired
- Jun 29, 2021, 12:34 PM EDT
- In force
- 49 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 65 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WHUS52 KKEY 291545
SMWKEY
GMZ031-032-291645-
/O.NEW.KKEY.MA.W.0084.210629T1545Z-210629T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1145 AM EDT Tue Jun 29 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
* Until 1245 PM EDT.
* At 1144 AM EDT, a strong thunderstorm was located over Buoy Key,
moving northwest at near 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Oxfoot Bank Light, Dump Keys, Mosquito Point, End Key, First
National Bank, Bradley Key and Man Of War Key.
LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
2514 8074 2514 8072 2519 8076 2520 8076
2514 8071 2516 8065 2491 8094 2511 8130
2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1544Z 117DEG 19KT 2508 8083
HAIL...0.00IN
WIND...>34KTS
$$
BT2 follow-up statements
794
FZUS72 KKEY 291615
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1215 PM EDT Tue Jun 29 2021
GMZ031-032-291645-
/O.CON.KKEY.MA.W.0084.000000T0000Z-210629T1645Z/
1215 PM EDT Tue Jun 29 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT...
For the following areas...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
At 1215 PM EDT, a strong thunderstorm was located over Bradley Key,
moving northwest at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Oxfoot Bank Light, Dump Keys, Mosquito Point, First National Bank,
Bradley Key, Man Of War Key and Frank Key.
LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
2514 8074 2514 8072 2519 8076 2520 8076
2514 8071 2516 8065 2496 8101 2511 8130
2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1615Z 117DEG 19KT 2515 8097
HAIL...0.00IN
WIND...>34KTS
$$
BT669
FZUS72 KKEY 291634
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1234 PM EDT Tue Jun 29 2021
GMZ031-032-291644-
/O.CAN.KKEY.MA.W.0084.000000T0000Z-210629T1645Z/
1234 PM EDT Tue Jun 29 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
2514 8074 2514 8072 2519 8076 2520 8076
2514 8071 2516 8065 2496 8101 2511 8130
2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1631Z 117DEG 19KT 2520 8107
$$
BTWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 10:38 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 29, 10:38 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Key West FL 1038 AM EDT Tue Jun 29 2021 .DISCUSSION... Another wet day is shaping up for the Florida Keys. The Middle and Upper Keys received most of the rainfall this morning, with Marathon already having received 0.66 inches this morning. The daily rainfall record for Marathon is currently 0.68 inches, which will likely be broken in the next hour or two with the convective activity over the Florida Straits moving northwest towards the Middle and Upper Keys. High pressure is currently anchored in the western Atlantic and is supporting primarily moderate east to southeast breezes across the coastal waters. Marine observations are ranging from 9 to 13 knots in the nearshore waters. Aloft, an upper-level low is moving across the southern edge of the Gulf States. This is keeping an inhibition and drier air at bay, so storms are flourishing in this environment. The 12Z KEY RAOB recorded a PW of 2.12 inches and ample fuel for developing storms, so have retained the 60% PoPs for the remainder of the day due to this very favorable environment for convective activity. no changes planned for needed for the forecast. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, High pressure centered over the western North Atlantic will maintain moderate east to southeast breezes this afternoon into tonight, with breezes slowly decreasing tomorrow. Breezes will diminish further tomorrow night, then light to gentle southeast breezes will prevail from Thursday through the end of the week. && .AVIATION... VFR conditions will prevail at both island terminals through 12z Wednesday morning. Scattered showers and isolated thunderstorms are expected to proliferate by late morning in MTH and by the early afternoon at EYW. This will result in bouts of MVFR ceilings, IFR visibilities, and wind gusts near 25 knots. Confidence in convective activity is high enough to mention VCSH throughout the entire TAF period, and specific timing and impacts will be reserved to future (possibly frequent) amendments and TEMPOs. && .CLIMATE... On this day in 1920, the daily record low temperature of 69F was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....BT Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EDT Tue Jun 29 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are expected Wednesday, with isolated thunderstorms possible from Wednesday night through Monday. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Jun 29, 3:39 AM EDT | Special Marine Warning | KEY | 32 min | |
| Jun 29, 3:53 AM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 4:00 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 29, 4:10 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:53 AM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 29, 11:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 29, 12:02 PM EDT | Special Weather Statement | KEY | 28 min | |
| Jun 29, 12:23 PM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 12:47 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 29, 5:17 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.